Alert archive / California / Wind Advisories in 2013
Wind Advisory 2, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Mar 21, 2013, 3:00 PM PDT. It took effect at Mar 22, 2013, 8:00 AM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2013, 3:00 PM PDT (22:00 UTC)
- In effect from
- Mar 22, 2013, 8:00 AM PDT
- Expired
- Mar 22, 2013, 7:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
535 WWUS76 KSTO 212200 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 300 PM PDT THU MAR 21 2013 ...WINDY OVER INTERIOR NORTHERN CALIFORNIA FRIDAY... .STRONG HIGH PRESSURE OVER THE EASTERN PACIFIC EXTENDS THROUGH OREGON INTO THE GREAT BASIN. THIS COMBINED WITH LOWER PRESSURE OVER INTERIOR NORTHERN CALIFORNIA WILL RESULT IN GUSTY NORTHERLY WINDS TONIGHT INTO SATURDAY. THE STRONGEST WINDS ARE EXPECTED EARLY FRIDAY THROUGH FRIDAY EVENING. CAZ016>019-221200- /O.NEW.KSTO.WI.Y.0002.130322T1500Z-130323T0200Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...CHICO...STOCKTON...MODESTO 300 PM PDT THU MAR 21 2013 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 7 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 7 PM PDT FRIDAY. * WINDS: NORTHWEST 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. STRONGEST WINDS EXPECTED OVER THE WESTERN HALF OF THE CENTRAL VALLEY. * TIMING: WINDS WILL INCREASE OVERNIGHT BECOMING STRONG FRIDAY MORNING THROUGH FRIDAY EVENING. * LOCATIONS INCLUDE: CHICO...MARYSVILLE...SACRAMENTO...FAIRFIELD... STOCKTON...AND MODESTO. * IMPACTS: DIFFICULT DRIVING...LOOSE OUTSIDE ITEMS COULD BE BLOWN AROUND OR DAMAGED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH OR MORE OR WIND GUSTS TO 40 MPH OR GREATER ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE OUTSIDE ITEMS THAT MAY BE DAMAGED BY STRONG WIND. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
3 follow-up statements
268 WWUS76 KSTO 221008 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 308 AM PDT FRI MAR 22 2013 ...WINDY OVER INTERIOR NORTHERN CALIFORNIA TODAY... .HIGH SURFACE PRESSURE OVER THE PACIFIC NORTHWEST COMBINED WITH NORTHERLY FLOW ALOFT HAS RESULTED IN BREEZY NORTH WINDS OVER THE INTERIOR OF NORTHERN CALIFORNIA. THESE WINDS WILL PICK UP A BIT MORE AFTER SUNRISE WITH THE STRONGEST WINDS EXPECTED TO FUNNEL DOWN THE SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS AS WELL AS THE DELTA. THE STRONGEST WINDS ARE EXPECTED DURING THE DAYTIME HOURS TODAY WITH THE HIGHEST SPEEDS LIKELY ALONG THE WESTERN SIDE OF THE VALLEYS AND IN THE DELTA. THE WINDS SHOULD WEAKEN SOMEWHAT BY LATE THIS EVENING. CAZ016>019-230000- /O.CON.KSTO.WI.Y.0002.130322T1500Z-130323T0200Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...CHICO...STOCKTON...MODESTO 308 AM PDT FRI MAR 22 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM PDT THIS EVENING... * WINDS: NORTHWEST 15 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING: WINDS WILL INCREASE DURING THE MORNING HOURS AND CONTINUE THROUGH THIS EVENING. * LOCATIONS INCLUDE: CHICO...STOCKTON...MODESTO. * IMPACTS: DIFFICULT DRIVING...LOOSE OUTSIDE ITEMS COULD BE BLOWN AROUND OR DAMAGED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH OR MORE OR WIND GUSTS TO 40 MPH OR GREATER ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE OUTSIDE ITEMS THAT MAY BE DAMAGED BY STRONG WIND. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
770 WWUS76 KSTO 222035 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 135 PM PDT FRI MAR 22 2013 ...WINDY OVER INTERIOR NORTHERN CALIFORNIA INTO THIS EVENING... .BREEZY TO WINDY CONDITIONS WILL CONTINUE OVER INTERIOR NORTHERN CALIFORNIA THIS AFTERNOON INTO EVENING. THE STRONGEST WINDS ARE EXPECTED NOW THROUGH EARLY EVENING...BUT AREAS OF BREEZY CONDITIONS WILL PERSIST TONIGHT INTO EARLY SATURDAY. WINDS WILL BE LIGHTER OVER THE WEEKEND. CAZ016>019-230200- /O.CON.KSTO.WI.Y.0002.000000T0000Z-130323T0200Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...CHICO...STOCKTON...MODESTO 135 PM PDT FRI MAR 22 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... * WINDS: NORTH TO NORTHWEST UP TO 25 MPH WITH GUSTS UP TO 40 MPH. * TIMING: THIS AFTERNOON INTO THE EVENING. * LOCATIONS INCLUDE: CHICO...MARYSVILLE...SACRAMENTO...FAIRFIELD... STOCKTON...MODESTO. * IMPACTS: DIFFICULT DRIVING...LOOSE OUTSIDE ITEMS COULD BE BLOWN AROUND OR DAMAGED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH OR WIND GUSTS TO 40 MPH OR GREATER ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE OUTSIDE ITEMS THAT MAY BE DAMAGED BY STRONG WIND. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
315 WWUS76 KSTO 230218 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 718 PM PDT FRI MAR 22 2013 CAZ016>019-230330- /O.EXP.KSTO.WI.Y.0002.000000T0000Z-130323T0200Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...CHICO...STOCKTON...MODESTO 718 PM PDT FRI MAR 22 2013 ...WIND ADVISORY HAS EXPIRED... NORTHWEST WINDS HAVE DECREASED TO 10 TO 15 MPH OVER MOST OF THE SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEY INCLUDING THE CARQUINEZ STRAIT AND DELTA AREA THIS EVENING. NORTHWEST WINDS FROM 5 TO 15 MPH ARE EXPECTED TO CONTINUE OVER MOST OF THIS AREA THROUGH THE NIGHT. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ JHM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 21, 8:36 AM PDT, 6 hours 24 minutes earlier.
Area forecast discussion, Mar 21, 8:36 AM PDT, 6 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 836 AM PDT THU MAR 21 2013 .SHORT TERM DISCUSSION... LINGERING LOW LEVEL MOISTURE RESULTING IN WIDESPREAD STRATUS AND LOCAL FOG OVER MAINLY THE EASTERN HALF OF THE CENTRAL VALLEY FROM OROVILLE SOUTHWARD...EXTENDING WEST INTO THE DELTA AND EAST INTO THE MOTHERLODE. THE FOG AND LOW CLOUDS SHOULD DISSIPATE BY LATE MORNING...GIVING WAY TO SUNNY SKIES. DRY NORTHWESTERLY FLOW ALOFT IS IN PLACE OVER INTERIOR NORTHERN CALIFORNIA WITH UPPER RIDGING OFFSHORE. SURFACE HIGH PRESSURE EXTENDS FROM THE EPAC THROUGH OREGON INTO THE GREAT BASIN WITH THERMAL TROUGHING OVER INTERIOR NORCAL. THIS WILL RESULT IN SOME BREEZY NORTHERLY WIND TODAY WITH LOW LEVEL COOL ADVECTION. THE COOL ADVECTION HOWEVER WILL BE OFFSET BY SOLAR WARMING AND MINOR SYNOPTIC HEIGHTS RISES. AS A RESULT... HIGH TEMPS TODAY FORECAST IN THE UPPER 60S FOR THE CENTRAL VALLEY WITH UPPER 40S TO LOWER 60S IN THE MOUNTAINS AND FOOTHILLS. BREEZY CONDITIONS BECOME MORE WIDESPREAD TONIGHT AND FRIDAY AS FLOW ALOFT TURNS MORE NORTHERLY AND INCREASES AS SURFACE PRESSURE GRADIENT TIGHTENS TO AROUND 10-13 MB. MOS GUIDANCE SUGGESTS WIND SPEEDS WILL GENERALLY REMAIN BELOW WIND ADVISORY CRITERIA IN THE SACRAMENTO VALLEY AND DELTA REGION FRIDAY. SLIGHT RISE IN THICKNESSES FRIDAY WILL AGAIN BE OFFSET BY CONTINUED COOL LOW LEVEL ADVECTION RESULTING IN HIGH TEMPS TOMORROW WITHIN A FEW DEGREES OF TODAY. PRESSURE GRADIENT WEAKENS SOME SATURDAY BUT CONTINUED LOCALLY BREEZY CONDITIONS THEN LESS WIND SUNDAY. UPPER RIDGING OFF THE COAST AMPLIFIES OVER THE WEEKEND WITH HIGHS INTO THE LOWER 70S FOR THE CENTRAL VALLEY WITH 50S TO 60S FOR THE MOUNTAINS AND FOOTHILLS. PCH .EXTENDED DISCUSSION (MONDAY THROUGH THURSDAY) PACIFIC RIDGING PEAKS ON MONDAY WITH CONTINUED MILD TEMPERATURES AND DRY WEATHER. A CHANGE BECOMES EVIDENT THOUGH AS CLOUDS INCREASE LATE MONDAY AND MONDAY NIGHT AS A PACIFIC TROUGH APPROACHES. MODELS ARE IN GENERAL AGREEMENT WITH THIS TROUGH BRINGING AN UNSETTLED AND COOLER PERIOD FOR NORTHERN INTERIOR CALIFORNIA FOR TUESDAY ON BUT THE DETAILS ARE TRICKY. THE RELATIVE MEASURE OF PREDICTABILITY IS AROUND 70-80 PRESENT FOR A TROUGH PATTERN TO BE JUST OFFSHORE BY LATE TUESDAY AFTERNOON. THE EXACT TRACK OF EMBEDDED VORTMAXES MOVE ONSHORE BY WEDNESDAY CONTINUES TO VARY BETWEEN MODELS AND MODEL RUNS THOUGH. THE ONSET OF PRECIPITATION DOES APPEAR TO BE QUICKER SO HAVE INCREASED POPS DURING THE DAY TUESDAY OVER THE MOUNTAINS AND THE NORTHERN/CENTRAL SACRAMENTO VALLEY. BETTER CHANCES ARE EXPECTED ACROSS THE AREA BY TUESDAY NIGHT. A SOUTHWEST FLOW PATTERN IS EXPECTED TO SET UP BY WEDNESDAY ADVECTING MOISTURE OVER THE AREA. THE GFS HAS A PACIFIC MOISTURE PLUME BRUSHING BY WITH PW LEVELS AROUND 0.65 TO 0.80 INCHES. THIS IS LESS IMPRESSIVE THAN WAS SEEN YESTERDAY AND COULD BE A LIMITING FACTOR IN QPF AMOUNTS. THE PRECIPITATION MAY END UP BEING SCATTERED. SNOW LEVELS LOOK TO BE AROUND 5000 TO 6000 FEET. MODELS DIVERGE EVEN MORE FOR THE END OF THE WEEK. GENERALLY A RELATIVELY COOLER PERIOD IS EXPECTED WITH CHANCES OF PRECIPITATION CONTINUING INTO THE WEEKEND. EK && .AVIATION... PATCHY IFR/LIFR FOG WILL LINGER IN THE CENTRAL AND SOUTHERN SACRAMENTO VALLEY AND AJACIENT SIERRA FOOTHILLS THIS MORNING THROUGH AROUND 17/18Z BEFORE NORTH WINDS PICK UP AND MIX IT OUT. ALSO...LOCAL IFR/LIFR CONDITIONS CONTINUE OVER SOME SIERRA BASINS AND VALLEYS FROM FOG AND STRATUS UNTIL AROUND 17Z. VALLEY WINDS SHOULD INCREASE DURING THE DAY AS NORTHERLY SURFACE PRESSURE GRADIENT INCREASES. NORTHERLY WINDS OF 10 TO 20 KTS WITH GUSTS UP TO 30 KTS POSSIBLE BY THIS AFTERNOON. WINDS WILL SUBSIDE FOR MOST VALLEY TAF SITES AROUND SUNSET. -DVC && .STO WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 21, 7:00 AM PDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT THU MAR 21 2013 CAZ013>019-063-064-066>069-221400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT THU MAR 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.